MAUDE Adverse Event Report: TORNIER S.A.S AEQUALIS REVERSED; PROSTHESIS SHOULDER METAL

TORNIER S.A.S AEQUALIS REVERSED; PROSTHESIS SHOULDER METAL
Model Number LOCKING SCREW 4.5X41MM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/25/2016
Type of Reportable Event Malfunction
Event or Problem Description
Head of locking screw sheared off.Surgery was completed.Screw was left in baseplate.
 
Additional Manufacturer Narrative
On november "10st", 2020 stryker trauma and extremities acquired tornier (b)(4).An effort was made to align the acquired entity complaint files with stryker's policies and procedures.Stryker has performed retrospective review of complaints and the reportability decision was revised to report this incident under the mdr process.The threading portion of the screw under the head is missing.Left in baseplate.Surgery was completed (screw left in baseplate).The 3 other screws guarantee the stability of the implant.A review of the device history for the reported lot did not indicate any abnormalities.Screw rupture under head may be related to several reasons: in case of a motorized screwdriver use which may generate an excessive torque.In screwing on the last threads of the screw with a relatively dense bone in link with the screw length (41mm of length in this case).In case of a bad hexagonal gripping/fitting between the screw and the screwdriver.According to the data available and the analysis conducted on the device, the root cause could not be clearly determined.

Brand Name
AEQUALIS REVERSED
Common Device Name
PROSTHESIS SHOULDER METAL
Manufacturer (Section D)
TORNIER S.A.S
161 rue lavoisier
montbonnot saint martin,
FR 
Manufacturer Contact
laurent ray
161 rue lavoisier
montbonnot saint martin 
FR  
MDR Report Key13606742
Report Number3000931034-2022-00059
Device Sequence Number16636510
Product Code KWS
UDI-Device Identifier03700386916694
UDI-Public03700386916694
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K050316
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOCKING SCREW 4.5X41MM
Device Catalogue NumberDWD041
Device Lot Number1493AP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2016
Initial Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown